MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SURGICAL SCISSORS

AOMORI OLYMPUS CO., LTD. SURGICAL SCISSORS
Model Number FS-3L-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 06/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "surgical scissors (13b1x00277000028)", olympus selected "fs-3l-1" as a representative product.The product was unknown but a representative product was chosen for processing purposes.The device has not been returned to olympus for evaluation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Olympus reviewed the following literature titled "endoscopic internalization by cutting versus removal of the endoscopic transpapillary naso-gallbladder drainage tube in preoperative management of acute cholecystitis: a retrospective multicenter cohort study." abstract background: endoscopic transpapillary naso-gallbladder drainage (engbd)has been reported to be an effective treatment option for acute cholecystitis.At our institution, engbd was first placed for external fistula management, and endoscopic internalization by cutting was performed, shifting to endoscopic transpapillary gallbladder stenting (egbs) after improvement of cholecystitis.However, there has been no comparative study to define which preoperative management is better: converting engbd to egbs or removing engbd.The study aimed to compare the incidence rate of the late adverse events (aes) related to biliary system between shifting from engbd to egbs and removal of engbd.Methods: we retrospectively studied 122 patients who underwent engbd for acute cholecystitis between january 2010 and october 2022.The patients were divided into two groups: the cutting group (converting engbd to egbs) and the removal group (removal of engbd).The short and late clinical outcomes we recompared between groups.Results: endoscopic transpapillary naso-gallbladder drainage was successfully placed in 78.6% (96/122), and elective cholecystectomy was performed in 31 and 36 patients in the cutting and removal groups, respectively.The cumulative late-ae rates were 6.4% and 33.3% (p =.007), with a median waiting period for elective cholecystectomy of 58 and 33 days (p =.390) in the cutting and removal groups, respectively.In the multivariate analysis, only endoscopic internalization by cutting was an independent factor affecting late aes.Conclusion: endoscopic internalization by cutting engbd after the resolution of acute cholecystitis was considered effective in reducing the risk of late aes during the waiting period for an elective cholecystectomy.Type of adverse events (ae)/number of patients: pancreatitis as early aes of engbd 2 patients, bleeding as early aes of engbd 1 patient , cystic duct injury as early aes of engbd 1 patient , migration as procedure (endoscopic internalization by cutting engbd)-related adverse event 3 patients , late adverse events including recurrence of cholecystitis and cbds (common bile duct stone) 14 patients.This literature article requires 3 reports.The related patient identifiers are as follows: -(b)(6) :kd-211q-0725.-(b)(6) :fs-5l-1.-(b)(6) :fs-3l-1.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
SURGICAL SCISSORS
Common Device Name
SURGICAL SCISSORS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18185597
Report Number9614641-2023-01759
Device Sequence Number17768097
Product Code PTS
UDI-Device Identifier04953170033377
UDI-Public04953170033377
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFS-3L-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown